Viewing 8 reply threads
  • Author
    Posts
    • #28816
      Yolanda Germann
      Participant

      Greetings to all.

      I have been taking Esbriet since the beginning of February this year.

      Towards the end of the month I was taking the strong doses of 801 mg 3 times a day.

      Because I often felt sick after intake, so I could stop the midday doses.  I eat very little for Lunch.

      Since that I took 2 times 1 Tab. 801 mg.

      Now over a week ago I started with diarrhoea and sickness.

      My Doctor said to stop for a few days and then start with doses of 267 mg twice daily 2 tabs.

      Does anyone else have tese symptoms and..  how many of you have been taking the 802 mg doses?

      I wish all the very best and greet you from Switzerland

    • #28819
      George Beck
      Participant

      I have been lucky so far. I worked my way up to nine 267 mg pills per day at meals with no side effects except for itchy skin (!). I have been on the high dose for three weeks.

      • #28820
        Bob Hodges
        Participant

        Have been on Esbirit for a year and a half and only side affect is a lack of energy possible from it. My FVC have been remaining fairly stable with just a slight decrease in volume. Diagnosed 3 yrs ago. Took OFEV for a year and couldn’t handle all the side affects.

    • #28823
      Doug Jones
      Participant

      @yoli

      The two most common side effects of Esbriet are 1) increased photosensitivity, i.e. more likely to sunburn and 2) gastrointestinal issues including nausea and diarrhea.  Most GI symptoms go away within the the first 3 months as your body adjusts to taking the medicine.  During that time (and afterwards) it is suggested that you take the Esbriet with food which usually reduces symptoms.  Also, your doctor may temporarily reduce the dosage which may help during the introduction phase.  I also try to space out my doses taking them as close to 8 hours apart as possible.  For more information from the manufacturer see https://www.esbriet.com/taking-esbriet/managing-certain-side-effects.html?c=esb-163fb797758&gclid=Cj0KCQjw8IaGBhCHARIsAGIRRYrv9msK4kvrtMjoFP2Jm2vPwXdao1vJ0sKE-5y2BX8nqGC8osZV8icaAisFEALw_wcB&gclsrc=aw.ds

      I have been taking Esbriet (pirfenidone) for over 6 years, since it was first approved by the US Food and Drug Administration.  I have been taking the full, normal dose of 801 mg three times per day.  I live in Tucson Arizona where the potential for sunburn is high so I found a hand/face lotion with SPF 15 that I apply daily to my face and arms.  I wear a hat and–if I am going to be out in the sun a long time–a long-sleeved shirt.  I also have long-sleeved beach wear made of comfortable sun-protective cloth that I wear if I go swimming or to the beach.  My fibrosis has continued but at a lower pace and I have been essentially stable for the past 2-3 years.

      The alternative medication to Esbriet is OFEV which apparently has similar therapeutic results although it works differently.  There is a a much greater percentage of patients taking OFEV who have GI issues, however.

    • #28846
      Yolanda Germann
      Participant

      @ George Beck, Bob Hodges, Doug Jones

      Thank you very much for your replies.

      It helps me to realise that there are others who take Esbriet for quite a while without too great side effects.

      Let’s see how I get on with the Treatment and what the lungs look like in a few months/years

      Take care all of you

      Grettings Yoli

    • #28885
      Malcolm Mann
      Participant

      Hi I’ve been on Esbriet (801 x3) for just over a year, my IPF has remained stable :-), no GI issues other than an and aversion to some foods I once loved, and an overall reduced appetite and consequent weight loss.  Sun sensitivity hasn’t been an issue. I’m still coughing and suffering fatigue and beer tastes awful.

      Other than that everything in the garden is rosy.

      cheers

      Mal

    • #28886
      Yolanda Germann
      Participant

      Oh Malcome Mann.. tears are running down my cheek  *lol* Beer tastes awful.

       

      No joking aside. My cough has stopped after about 5 months of taking Esbriet  3 times 801.

       

      But I have had problem with weight loss and being sick. So I have been allowed to reduce the doses to 3 times 267 mg.

       

      I do well now and the coughing stayed away.

       

      I wonder if there is an issue about the weight of a person and the medication. If a man of a weight say about 90 kg needs the same amount as a person of say 60 kg??

       

      I wish you all the best and that your cough leaves you soon.

       

      Love Yoli

       

      • #28899
        Lnour
        Participant

        Hi Yoli,

        I asked my father’s pulmonologist about lower doses and whether they were effective and she confirmed that it can be and she specifically mentioned a persons size as a factor, so a smaller person might benefit from a smaller doses. It sounded very logical to me and it seems to be the case from their experience too

        • #28929
          Yolanda Germann
          Participant

          Greetings Lnour

           

          Thank you so much for asking your Father about the doses of medication, especially for  Esbriet as well as  Ofev.

          I am now happy with a smaller dose of Esbriet (so far)

          Let’s hope it stays like that and one can get on with life and not always think about ones health.

          All the very best to you Lnour

          and again a big thank you to your Father.

          Love Yoli

           

    • #28889
      Karen Martin
      Participant

      Hi, Yoli.  Love the shortened version of your name.  I have been on Esbriet now for nearly two years.  I also had diarrhea for a time at first as well as upset stomach.  What I was told by the company was this: Eat a small amount and take one pill.  Do this again and again for the second and third pills.  But what they really stressed was the need to have protein as part of that food.  Because Esbriet is an extremely fast-acting medication, you have to buffer it this way.  When I started doing that, the problems seriously decreased.  I wish you all the best.

      Hugs,

      Karen

       

    • #28891
      Yolanda Germann
      Participant

      Greetings Karen

       

      Thank you about your kind remark about my shortened name.

      You are so right about taking protein with the Esbriet. I have tried even to take the last one just before I go to sleep. What happened? I woke a few minutes later and had to vomit.

      I was really suffering for over a week.

      Vomiting and diarrhoea…

      I have now started again with a weaker medication. So far I feel fine and hope it stays that way.

      Take carte and all the best wishes for you too

      Hugs back

      Yoli

    • #28909
      Paul Polidano
      Participant

      Hi Yoli
      Having been diagnosed with IPF early last year I was put on OFEV initially but due to bad nausea and diarrhea, my Dr put me on Esbriet while being warned of possible skin irritation. After about 3 months I developed an itching problem, over many parts of my body as well as a horrible scaly skin condition on the back of my hands -almost resembling the look of snakeskin. With my itching becoming intolerable I asked to go back to OFEV thinking that nausea and diarrhea were preferable (which I could manage anyway) than the unbearable skin irritation. Within 2 weeks of stopping Esbriet, my itch and skin condition disappeared completely and I returned to normal.
      Having been on OFEV now for almost 12 months -albeit at a lower (200mg dose) per day for the last 6 months, my life with IPF has become more tolerable as both my nausea and diarrhea have subsided somewhat. Also what’s more pleasing, is that my IPF Dr last week advised me (after having undergone my regular breathing test etc.,) that my breathing and liver function haven’t deteriorated since my last visit which was almost 6 months prior.
      Hope you overcome your problem also using Esbriet.
      Regards
      PaulP- Downunder in Oz

      • #28928
        Yolanda Germann
        Participant

        Hi Paul from downunder

        You really had a bad time above all with your skin. I understand that the sub is stronger and you have more sunny days in Australia than we have for instance here in Switzerland.

        It shows again that a smaller dose works as well. Now that I take 2 x 2 Esbriet of the 267 mg I feel myself better.

        I seldom go into the sun and then a put on a skin protector factor 50.

        How good to read that your breathing and liver function have not deteriorated in the last 6 months.

        I wish you all the very best

        Take care

        Love Yoli

         

         

Viewing 8 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account